What next after Prostap? About to have 4t... - Endometriosis UK

Endometriosis UK

50,912 members41,923 posts

What next after Prostap? About to have 4th injection. Also taking Livial. Can only use these for 6 months though.... so what then?

KernowMelissa
KernowMelissa

For me treatment is as much to help with mood and fatigue as it is pain. The moods are better but not "normal". Pain has all but gone completely and I feel fatigue less often and less severely. So hot flushes and night sweats aside its been a step in the right direction. But what can I do after? Terrified of the fatigue and mood swings returning. I feel like a crazy person and life spirals out of control. The pain increases all of it and I fear what I might end up doing. Anyone relate or have any advice?

11 Replies
oldestnewest
Hidden
Hidden

Aside from your current treatment what other treatments have been tried? Xxx

Dawns72
Dawns72 in reply to Hidden

Ive been on Prostap since 2012, have had two 6 month breaks in that time to, but was in so much pain that i had to go back on them, i take Livial as well but nothing is working for me. xxx

Oh no. That doesn't sound too hopeful 😣

I know they think it may be on my bowel so i just have to wait and see x

KernowMelissa
KernowMelissa in reply to Hidden

Only standard anti depressants for the moods. Once tried progestogen only pull but was very sick.

Hidden
Hidden in reply to KernowMelissa

Have you never had surgery? Xxx

KernowMelissa
KernowMelissa in reply to Hidden

No. I guess thats the next step. Laparoscopy do you mean? But I believe that will only deal with the pain (and temporarily). As I said my major problem is the fatigue and extreme mood swings. Will surgery help with these?

Hidden
Hidden in reply to KernowMelissa

I found my excision surgery helped massively with fatigue, it was a dramatic improvement. Unfortunately my endometriosis did reoccur very quickly but the months after my surgery I felt very well xxx

IM having surgery sometime, will find out on 30th of this month at my pre op, x

Low or lower even higher hormone levels cause mood changes, sweats usually meant the level was too low for me and I think prostrap is a type of drug that shuts down ovaries by initially giving them too much hormone. I'm not that experience d with it and not a pharmacist but seems a lot of medications work this way . Maybe ask doc if it's a side effect and also do your own research experience is best advice I think good luck cxxx

I went through this with decapeptyl and Tibolone feedback to decide whether I should have ovaries removed.. . For endometriosis and severe pmt. I had my ovaries removed but then had to go on hrt. Turned out I was progesterone intolerant. (Severe nausea akin to all day morning sickness). As you can't take Estrogen on its own I ended up having a hysterectomy. I am not saying this to shock you, but to demonstrate that you always need be sure you are clear on what the consultant is trying to achieve. If it was to put you into temporary menopause, to see if your symptoms would improve, then the next step would be forced menopause so surgery , or a plan for ongoing medically induced menopause without surgery. Not sure what that is long term. If having ovaries removed is an option, I recommend that you fully research this and very comprehensively. There is no turning back and if you struggle with hormone treatment now, it won't be any different after! Saying that, there are lots of HRT 's out there to try until you find a suitable one. I am on estrogel, but I do still have highs and lows mood wise.Research is definitely the key.

You may also like...